Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Special values of symmetric hypergeometric functions


Author: Francesco Baldassarri
Journal: Trans. Amer. Math. Soc. 348 (1996), 2249-2289
MSC (1991): Primary 11T23, 11S31, 12H25, 14F30
MathSciNet review: 1361637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the $p$-adic formula (0.3) of P. Th. Young, in the framework of Dwork's theory of the hypergeometric equation. We show that it gives the value at 0 of the Frobenius automorphism of the unit root subcrystal of the hypergeometric crystal. The unit disk at 0 is in fact singular for the differential equation under consideration, so that it's not a priori clear that the Frobenius structure should extend to that disk. But the singularity is logarithmic, and it extends to a divisor with normal crossings relative to $\mathbf {Z}_{p}$ in $\mathbf {P}^{1}_{\mathbf {Z}_{p}}$. We show that whenever the unit root subcrystal of the hypergeometric system has generically rank 1, it actually extends as a logarithmic $F$-subcrystal to the unit disk at 0. So, in these optics, ``singular classes are not supersingular''. If, in particular, the holomorphic solution at 0 is bounded, the extended logarithmic $F$-crystal has no singularity in the residue class of 0, so that it is an $F$-crystal in the usual sense and the Frobenius operation is holomorphic. We examine in detail its analytic form.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11T23, 11S31, 12H25, 14F30

Retrieve articles in all journals with MSC (1991): 11T23, 11S31, 12H25, 14F30


Additional Information

Francesco Baldassarri
Affiliation: Dipartimento di Matematica, Università di Padova, Via Belzoni 7, I-35131, Padova, Italy
Email: baldassarri@pdmat1.math.unipd.it

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01676-5
PII: S 0002-9947(96)01676-5
Received by editor(s): November 15, 1994
Dedicated: Dedicated to Professor Bernard Dwork on his 73rd birthday
Article copyright: © Copyright 1996 American Mathematical Society